MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; UNCEMENTED HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2; UNCEMENTED HIP STEM
Model Number 01.12.032
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 01/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 december 2019: lot 152982: (b)(4) items manufactured and released on 26-oct-2015.Expiration date: 2020-10-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medacta medical affairs manager: hip revision surgery performed 1 year after cementless total hip arthroplasy in a 69 year old woman.No information concerning patient health status, bone quality or presence of comorbidities is available.In the radiographic images provided, radiolucent lines around the stem and signs of stress shielding are visible.Aseptic loosening is a possible literature described adverse event after cementless total hip arthroplasty and causes are often unknown.In this case external conditions such as early subclinical traumatic events or systemic conditions may have affected stem osseointegration but this cannot be confirmed on the basis of available information.The reason of this event cannot be determined.
 
Event or Problem Description
Revision surgery performed almost 1 year and 2 months after primary following stem loosening.More details will follow once the surgery will be completed.
 
Event or Problem Description
Revision surgery performed almost 1 year and 2 months after primary following stem loosening.Stem, head and liner were revised.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Event description has been updated.Stem received on 04.02.2020: visual inspection performed by medacta r&d deprtement : the visual inspection shows intact ha layer from cetral to proximal part of the femoral stem.There are present signs of extraction on head, liner, and neck.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 2
Common Device Name
UNCEMENTED HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9600143
Report Number3005180920-2019-01153
Device Sequence Number14078656
Product Code JDI
UDI-Device Identifier07630030802140
UDI-Public07630030802140
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2020
Device Model Number01.12.032
Device Catalogue Number01.12.032
Device Lot Number152982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight70